Format

Send to

Choose Destination
Arch Intern Med. 1991 Sep;151(9):1869-70.

Drug-induced fever due to diltiazem.

Author information

1
Department of Medicine, Veterans Affairs Medical Center, Houston, Tex. 77030.

Abstract

To our knowledge, drug-induced fever has not been reported with the use of diltiazem hydrochloride, a commonly prescribed calcium channel blocker. We describe a patient in whom this was the primary manifestation of drug hypersensitivity. A 67-year-old man was admitted for management of a diabetic foot ulcer. His hospital course was complicated by a non-Q-wave myocardial infarction, for which diltiazem was prescribed. On the seventh day of therapy, he experienced fever, with temperatures as high as 38.8 degrees C. Despite an extensive evaluation, which included a gallium scan, a technetium bone scan, and abdominal ultrasound, a source could not be found. On the 16th day of therapy, however, relative eosinophilia developed, and 2 days later a pruritic maculopapular rash appeared. Diltiazem therapy was discontinued, leading to resolution of fever within 48 hours. Drug-induced fever should be considered in patients who have unexplained high temperatures during diltiazem therapy.

PMID:
1888256
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center